Alert archive / Oklahoma / Wind Advisories in 2024

Wind Advisory 7, NWS Tulsa, OK

April 5, 202417 counties in Oklahoma

NWS Tulsa, OK issued this wind advisory at Apr 5, 2024, 2:26 PM CDT for 17 counties in Oklahoma. It took effect at Apr 6, 2024, 9:00 AM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Apr 5, 2024, 2:26 PM CDT (19:26 UTC)
In effect from
Apr 6, 2024, 9:00 AM CDT
Expired
Apr 6, 2024, 9:00 PM CDT
In force
12 hr
Issued by
NWS Tulsa, OK

Counties Cherokee County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Pittsburg County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 12 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 7.4 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2024-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2024-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 353 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2413 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
353 m²/s²
0-3 km storm-relative helicity
501 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

053 
WWUS74 KTSA 051926
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
226 PM CDT Fri Apr 5 2024

OKZ054>068-070-071-073-060330-
/O.NEW.KTSA.WI.Y.0007.240406T1400Z-240407T0200Z/
Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes-
Delaware-Creek-Okfuskee-Okmulgee-Wagoner-Cherokee-Muskogee-
McIntosh-Pittsburg-
Including the cities of Jay, Pawhuska, Sapulpa, Claremore, Miami,
Grove, Okmulgee, Wagoner, Okemah, McAlester, Vinita, Tahlequah,
Pryor, Tulsa, Pawnee, Bartlesville, Muskogee, Checotah, and
Nowata
226 PM CDT Fri Apr 5 2024

...WIND ADVISORY IN EFFECT FROM 9 AM TO 9 PM CDT SATURDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected.

* WHERE...Portions of east central, northeast, and southeast 
  Oklahoma.

* WHEN...From 9 AM to 9 PM CDT Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down. Drivers of high profile vehicles should 
  be alert to sudden gusts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

RBD
2 follow-up statements
185 
WWUS74 KTSA 060712
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
212 AM CDT Sat Apr 6 2024

OKZ054>068-070-071-073-062000-
/O.CON.KTSA.WI.Y.0007.240406T1400Z-240407T0200Z/
Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes-
Delaware-Creek-Okfuskee-Okmulgee-Wagoner-Cherokee-Muskogee-
McIntosh-Pittsburg-
Including the cities of Bartlesville, Wagoner, Sapulpa, Pawhuska,
Miami, Grove, Pryor, Muskogee, Pawnee, Tahlequah, Okmulgee,
Nowata, Tulsa, Claremore, McAlester, Okemah, Checotah, Jay, and
Vinita
212 AM CDT Sat Apr 6 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM 
CDT THIS EVENING...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected.

* WHERE...Portions of east central, northeast, and southeast 
  Oklahoma.

* WHEN...From 9 AM this morning to 9 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down. Drivers of high profile vehicles should 
  be alert to sudden gusts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

MAB
105 
WWUS74 KTSA 061918
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
218 PM CDT Sat Apr 6 2024

OKZ054>068-070-071-073-070200-
/O.CON.KTSA.WI.Y.0007.000000T0000Z-240407T0200Z/
Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes-
Delaware-Creek-Okfuskee-Okmulgee-Wagoner-Cherokee-Muskogee-
McIntosh-Pittsburg-
Including the cities of Okemah, Grove, Wagoner, Pawhuska,
Tahlequah, Okmulgee, Vinita, Jay, Nowata, Miami, Pryor,
McAlester, Bartlesville, Tulsa, Sapulpa, Pawnee, Claremore,
Checotah, and Muskogee
218 PM CDT Sat Apr 6 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...Portions of east central, northeast, and southeast 
  Oklahoma.

* WHEN...Until 9 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down. Drivers of high profile vehicles should 
  be alert to sudden gusts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

RBD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at Apr 5, 2:15 PM CDT, 11 minutes earlier.

Area forecast discussion, Apr 5, 2:15 PM CDT, 11 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
215 PM CDT Fri Apr 5 2024

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(The rest of this afternoon and tonight)
Issued at 124 PM CDT Fri Apr 5 2024

Pleasant afternoon with temperatures near normal for this time of
year with light winds. Mild conditions are expected overnight as
southerly winds begin to increase ahead of next storm system.

&&

.LONG TERM...
(Saturday through Friday)
Issued at 124 PM CDT Fri Apr 5 2024

Strong and gusty winds are expected into Saturday with frequent
gusts into the 40-45 mph range by early afternoon across portions
of eastern Oklahoma with isolated higher gusts possible. A wind
advisory will be issued for aforementioned area.

Although low level moisture will be increasing during the day, at
least a limited fire weather threat is likely given the strong
winds. Afternoon RH values will likely remain above critical
levels, falling to around 40 percent.

Strong negatively tilted upper trough will swing into the central
Plains during the day Saturday. Scattered showers appear likely
with a few widely scattered thunderstorms by late afternoon into
Saturday evening across NE OK, spreading into NW AR. Still the
potential for a few marginally severe storms during this time
period given the low CAPE/high shear environment.

Relatively quiet weather on Sunday before things again potentially
get more active into early part of the work week. Although there
obviously remains some uncertainty regarding cloud cover for the
eclipse, it appears that viewing conditions will not be ideal
given the potential for low clouds spreading north Monday morning
in far southeast Oklahoma. High clouds will definitely be on the
increase but would be less of a concern.

As low level moisture continues to increase during the day Monday,
scattered showers and thunderstorms will be possible by Monday
evening as initial upper wave lifts northeast ahead of main upper
low over the desert Southwest. Severe weather will be possible
Monday evening into the overnight hours with strong deep layer
shear in place as instability continues to increase. GFS is more
aggressive with developing convection during this time, compared
to the EC, mainly due to quality of low level moisture. A greater
severe weather threat would be likely if additional models trend
toward the GFS solution.

Another round of showers/scattered storms likely on Tuesday,
especially across southeast Oklahoma/northwest Arkansas as main
upper low approaches. Deep layer shear remains strong during this
time, but eventual frontal boundary location will drive severe
weather chances. Mild/dry conditions expected mid week with a slow
warming trend through the remainder of the work week.

&&

.AVIATION...
(18Z TAFS)
Issued at 1219 PM CDT Fri Apr 5 2024

VFR conditions are expected to prevail through the valid period at
all area sites.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   54  78  50  75 /   0  20  60   0
FSM   50  79  59  78 /   0   0  50   0
MLC   56  79  51  76 /   0  10  60   0
BVO   48  78  46  74 /   0  30  60   0
FYV   48  75  54  74 /   0   0  60   0
BYV   46  73  56  73 /   0   0  50   0
MKO   52  78  52  73 /   0  10  60   0
MIO   49  76  52  71 /   0  10  80   0
F10   55  78  51  74 /   0  10  60   0
HHW   53  78  56  75 /   0  10  40   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Wind Advisory from 9 AM to 10 PM CDT Saturday for Okays>068-070-
071.

AR...None.
&&

SHORT TERM...12
LONG TERM....12
AVIATION...10
Hazardous weather outlook, Apr 5, 12:35 PM CDT, 1 hour 51 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1235 PM CDT Fri Apr 5 2024

ARZ001-002-010-011-019-020-029-OKZ049-053>076-061015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1235 PM CDT Fri Apr 5 2024

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This afternoon and Tonight.

FIRE WEATHER DANGER.
	RISK...Limited.
	AREA...Northeast Oklahoma.
	ONSET...Ongoing.

DISCUSSION...
Increasing southerly winds and temperatures will create localized
fire weather concerns this afternoon, especially in any areas of
northeast Oklahoma that have not received beneficial rainfall
over the last several weeks.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY...Thunderstorm Potential...Very High Fire Weather Potential...High Wind Potential.
SUNDAY...High Wind Potential.
MONDAY...Thunderstorm Potential.
TUESDAY AND WEDNESDAY...Thunderstorm Potential...High Wind Potential...Heavy Rain Potential.
THURSDAY...Thunderstorm Potential...High Wind Potential.

EXTENDED DISCUSSION...
Strong and gusty south winds will return by Saturday, elevating
fire weather concerns. A storm system and associated front will
move into the region and bring storm chances late Saturday afternoon into
Saturday night with the strong to severe storms possible. Gusty
southwest winds Sunday will keep fire weather concerns elevated.
Storm chances will return by Monday night in association with a
retreating warm front, with widespread showers and storms expected
by Tuesday as the next storm system affects the region. The
potential for locally heavy rainfall is increasing as well.

weather.gov/tulsa contains additional information.

Nearby

Wind Advisories in Oklahoma, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.